My child is ~6 mos and has been teething for ~4 weeks. We had gotten in the routine of giving him a half to whole dose of Tylenol before bed each night to help him with the pain while sleeping. We never exceeded the individual or daily dosage levels. My concern is that using it for this long has done him harm. Is using Tylenol daily for a prolonged period of time doing damage to his liver?
It could, this is something you should address with your pediatrician. Generally giving only a half dose is not effective anyway for pain control, but could still be causing some damage if done as frequently as you have mentioned. Better yet, if you can't get ahold of your pedi, put a call into a local pharmacist as they are much more knowledgable about meds than most doctors.
Have you considered Hyland Teething tablets? They are quite effective for teething babies and do not have the potential effects on the liver.
Talk to the pharmacist. I was told that the dosage of Tylenol would have to be much, much above recommended dose to hurt. I have seen more problems with ibuprofen( in adults) kidney damage than I have heard of liver problems from Tylenol. I would cut back though. Only when she is extremely fussy, not as a routine.
Gee, I'd try the the Hyland Teething Tablets Andi recommended. Tylenol does nothing for me in the pain department (has anyone ever cured a headache with it?) so I wouldn't necessarily think it would work with my child, and if there is also a question about safety, eeesh. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.